What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 22, 1:03 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, May 22, 1:03 PM CST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
303 PM EDT Tue May 22 2018
.Short Term...(This evening through Wednesday)
Issued at 300 PM EDT Tue May 22 2018
Rounds of scattered showers and storms will continue this evening
ahead of an approaching cold front. The strongest storms over the
area as of 245 pm were over central KY and contained small hail and
brief heavy down pours. Expect later rounds of storms closer to the
front over southern Indiana and north central Kentucky this evening
may have access to better wind shear closer to the parent low
pressure system. Better wind profiles combined with 2000 j/kg of
CAPE and 800-1000 j/kg of DCAPE may result in more organized storms
with a strong wind threat. Brief heavy downpours will continue in
evening t-storms as well.
The cold front should pass through the region late this evening
through the early morning hours. In its wake, some patchy fog is
expected tonight especially over south and east central KY. Can't
rule out some patchy dense fog, but with clouds still over the
region during the early morning hours will hold back on a dense fog
mention attm. Lows should should range from the upper 50s to mid
60s.
Wednesday looks to be dry with sfc high pressure moving in from the
north. Skies will become partly to mostly sunny with highs in the
80-85 degree range.
&&
.Long Term...(Wednesday night through Tuesday)
Issued at 250 PM EDT Tue May 22 2018
Wednesday Night - Thursday Night...
Upper ridging and surface high pressure should hold influence over
the region through Thursday night, bringing dry conditions and
slightly above normal temps on Thursday. Temps should find their way
to the low and mid 80s. Lows will mostly be in the lower 60s each
night.
Friday - Tuesday...
A weak disturbance will slowly lift north out of the eastern Gulf of
Mexico through the weekend, bringing waves of deeper moisture into
the Ohio River Valley as it does so. Meanwhile, a shortwave will
pass through the stronger westerlies positioned over the Great Lakes
region. A weak cold front trailing from that system looks to settle
into the Ohio River Valley by late in the holiday weekend. Between
these two features and the deeper moisture, we'll see scattered
shower and storm activity. Most of this will be diurnally driven, so
will expect afternoon/early evening pops to be the highest. Don't
expect any widespread hydro concerns, but could see some localized
issues for any spot that sees repeated shower or storm activity
through the weekend. Given precipitable water values jumping into
the 1.6 to 1.8 range, weak deep layer shear promoting slow storm
movement, and moderate amounts of instability do expect that some
localized heavy rainfall is possible at times through the weekend.
Overall, not a washout for the holiday weekend though.
Look for above normal high temperatures mostly in the low and mid
80s each day. Overnight lows will also be mild, mostly in the upper
60s to around 70.
&&
.Aviation...(18Z TAF Issuance)
Issued at 145 PM EDT Tue May 22 2018
Isolated to scattered showers and storms will continue this
afternoon and evening ahead of an approaching cold front. These
storms could produce MVFR conditions at the TAF sites periodically
through late evening. The cold front is expected to pass through
the region form NW to SE between 2-9Z tonight. Along this front, a
final round of storms may be possible at SDF/LEX along the front
late this evening. After the front passes, convection chances will
end and winds will shift to the north. Behind the front late
tonight, MVFR cigs and some fog may be possible behind the front.
Short range models vary on fog chances for late tonight into
tomorrow morning and this may need to be re-addressed with the
evening TAF issuances. VFR conditions are expected after 12Z
tomorrow morning.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&
Short Term...AMS
Long Term...BJS
Aviation...AMS
Hazardous weather outlook, May 22, 1:19 PM CST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
319 PM EDT Tue May 22 2018
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231930-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
319 PM EDT Tue May 22 2018 /219 PM CDT Tue May 22 2018/
This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.
.DAY ONE...Tonight.
Scattered thunderstorms are expected through this evening. The main
threat will be locally heavy downpours. A few storms may produce
brief gusty winds and small hail.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorm chances will return Friday through Memorial Day, with
the best chances during the afternoon and evening hours.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
AMS
In the hours before
Special weather statement, May 22, 11:57 AM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT TUE MAY 22 2018
KYZ053-062-063-221845-
Hart-Edmonson-Larue-
157 PM EDT TUE MAY 22 2018
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
LARUE...HART AND NORTHEASTERN EDMONSON COUNTIES...
At 156 PM EDT/1256 PM CDT/, a cluster of strong thunderstorms was
located 11 miles northwest of Munfordville, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Munfordville, Bonnieville, Wabash, Rowletts, Logsdon Valley, Lines
Mill, Straw, Bunnell Crossing, Vento and Priceville.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3721 8630 3734 8614 3734 8613 3735 8612
3733 8612 3733 8609 3735 8610 3734 8607
3739 8607 3740 8602 3741 8604 3745 8601
3744 8589 3745 8589 3745 8567 3720 8582
TIME...MOT...LOC 1756Z 272DEG 17KT 3735 8607
SCHOETTMERSpecial weather statement, May 22, 12:12 PM CST, 2 hours 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
112 PM CDT TUE MAY 22 2018
INZ089-KYZ023-026-221845-
Perry-Hancock-Ohio-
112 PM CDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN PERRY...
HANCOCK AND NORTHWESTERN OHIO COUNTIES...
At 111 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Tell City to 6 miles southwest of
Whitesville. Movement was southeast at 15 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Tell City, Hawesville, Lewisport, Cannelton, Fordsville, Troy, Taffy,
Skillman, Goering and Ralph.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3763 8695 3767 8682 3771 8687 3774 8682
3780 8682 3784 8685 3784 8691 3788 8689
3790 8692 3789 8699 3790 8699 3793 8697
3794 8692 3802 8680 3800 8677 3803 8677
3801 8660 3779 8668 3743 8675 3756 8703
TIME...MOT...LOC 1811Z 294DEG 14KT 3798 8683 3760 8693
AMSSpecial weather statement, May 22, 12:43 PM CST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
243 PM EDT TUE MAY 22 2018
KYZ063>065-076-221930-
Hart-Metcalf-Taylor-Green-
243 PM EDT TUE MAY 22 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GREEN...SOUTHEASTERN
HART...CENTRAL TAYLOR AND NORTHWESTERN METCALFE COUNTIES...
At 242 PM EDT/142 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Greensburg to 12 miles
southeast of Munfordville. Movement was southeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include... Campbellsville, Greensburg, Monroe,
Little Barren, Node, Donansburg, Fry, South Campbellsville, Romine
and Whickerville.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3715 8576 3717 8575 3717 8577 3719 8579
3741 8554 3732 8521 3714 8544 3711 8552
3707 8552 3699 8563
TIME...MOT...LOC 1842Z 305DEG 10KT 3734 8551 3718 8569
RJSSpecial weather statement, May 22, 1:15 PM CST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Louisville KY
215 PM CDT TUE MAY 22 2018
KYZ070-221945-
Logan-
215 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LOGAN COUNTY...
At 215 PM CDT, a strong thunderstorm was located 7 miles southwest of
Dunmor, moving east at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Lewisburg, Cooperstown, Insco, Danby, Spa, Epleys, Diamond Springs,
Wolf Lick, Everett and Lost City.
LAT...LON 3703 8706 3706 8705 3707 8697 3705 8682
3685 8684 3692 8706
TIME...MOT...LOC 1915Z 285DEG 18KT 3699 8707
RJSSpecial weather statement, May 22, 1:24 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
224 PM CDT TUE MAY 22 2018
KYZ062-071-222000-
Warren-Edmonson-
224 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND SOUTHERN
EDMONSON COUNTIES...
At 223 PM CDT, a strong thunderstorm was located 10 miles north
of Plum Springs, moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Bowling Green, Plum Springs, Mount Victor, Smiths Grove, Oakland,
Chalybeate, Bristow, Hardcastle, Girkin and Nick.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3707 8654 3716 8642 3715 8641 3717 8641
3717 8640 3718 8640 3720 8637 3710 8610
3688 8629
TIME...MOT...LOC 1923Z 305DEG 12KT 3711 8640
RJSSpecial weather statement, May 22, 1:54 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Louisville KY
254 PM CDT TUE MAY 22 2018
KYZ075>077-081-222045-
Metcalf-Monroe-Cumberland-Adair-
254 PM CDT TUE MAY 22 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE...
NORTHWESTERN CUMBERLAND...SOUTHERN METCALFE AND SOUTH CENTRAL ADAIR
COUNTIES...
At 254 PM CDT, a strong thunderstorm was located 8 miles south of
Edmonton, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Burkesville, Leslie, Waterview, Cofer, Persimmon, Curtis, Breeding,
Cyclone, Ellington and Goodluck.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 3678 8573 3696 8570 3698 8531 3672 8531
TIME...MOT...LOC 1954Z 277DEG 10KT 3686 8562
RJS